71141members
373782posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and weight gain again....

TotallyConfuse
Member

Re: Tamoxifen and weight gain again....

My Oncologist says that there is no evidence to suggest Tamoxifen is linked to Weight Gain! I have lost 1 st at ww before I was diagnosed, I have spoken to my leader and she has a lady at another club who has been losing weight and has lost 3 stone!
pelma
Member

Re: Tamoxifen and weight gain again....

hi again well done my shoping. and had alot more on my list lol now iv read ur blog sarahlousie. only prob was my son took me shoping and he hates it. so didnt get them today but will when i go with me daughter iv never heard of acai berrys before or alot of the things in your blog but am going to try them but dont no when to start them before my rads or after got my cat tomoz so should no then when me first one starts pam xx
pelma
Member

Re: Tamoxifen and weight gain again....

well there seems to be alot of ladys who have put on weight on these tam so i need to sort my eating habbits out and cut down on a lot of things and hope it works for me i always found eating less bread helped me lose weight so thats one thing i will cut down on again pam x
Daisy_do
Member

Re: Tamoxifen and weight gain again....

I have found over the three years I have been on Tamoxifen and gained 2 stone that only by eating less than 850 calories a day I can lose weight. I walk everywhere and gave up my car and if I still had it think I would have gained maybe another 2 stone!
If you work it out 850 cals is quite a lot to get through - I never eat after 7pm and always start the day with breakfast after not eaten it for 40 + years! I eat lots of blueberries, banana a day and brightly coloured fruit and veg. I am careful though how much I can eat of the fruits that do have added cals. I sometimes end up eating some cereal in hot milk to calm me before bed or I cant sleep.
I tend to look at my meals and even one day a week eat even less - the trouble is when I have one day of "dont care" I undo all the work I have done to lose weight quicker than a blink! ugh the thing is to keep trying dont give up trying.
I have been told that we cant eat Acai berries whilst taking Tam and I do drink Green tea as this is really good for you. Has anyone else heard of not eating Acai? I know we cant have soy but someone told me that Acai will boost energy levels and this I certainly need around 4pm.

If we all put in our pennies worth we just might come up with an answer.
God bless
Delphine x

sarahlousie
Member

Re: Tamoxifen and weight gain again....

HI Pam.
Sorry don't want to worry anyone with this but its driving me mad!!! Trying desperately hard to work out if its tamoxifen or herceptin or whether its both that is the weight gain culprit(s), like I said I have never really put on any weight before this is the first time in my life since about the age of 18!!!! so its quite a shock to me and I'm not used to feeling big and finding myself to be quite clumsy, really hope your ok and don't put any weight on but it does appear to be the normal when women take these drugs, like I said before we are all different and I am so very grateful for being in the privileged position to be able to have these drugs and save my life!
Love and light to you
sarahlouise xxxx
pelma
Member

Re: Tamoxifen and weight gain again....

hi ladys was just reading ur comment its took me a year to lose a stone and was dx in april been on tomoxifen for just over a month got to be on tamoxifen for 2 years got cat scan thursday so should know then when rads start really hope i dont put eny weight back on thanks pam x
sarahlousie
Member

Re: Tamoxifen and weight gain again....

Hi Mangochutney,
Thanks for your comment, it does seem like I need to embrace the weight gain and be done with it!! I find it so hard as I have always been slim right up untill this utter nightmare began, its a case of you worry if you loose too much weight and you worry if you put too much on, just can't seem to find a happy medium. Please keep us informed if you loose weight after you've finished the herceptin, if it is the herceptin then I wont be able to do much about that, I am on that for as long as it works because of the secondaries. I think I'll be on tamoxifen for the usual 5 years.
Thanks for your thoughts
love and light
sarahlouise xx
sarahlousie
Member

Re: Tamoxifen and weight gain again....

Hi Samlee,
Thanks for your reply even if its not what I want to hear! Interesting what you said about herceptin and I will look into this further, as for the tamoxifen I already knew it would make me put some weight on but this is ridiculous, I've just taken all my jeans to the charity shop!!! nearly cried in the shop, just about managed to hold it back, finding this so upsetting and its making me want to eat more chocolate arghhhhhh. Looks like I'm gonna have to survive on green juice on its own! If I find something that works I will pm you.
Sending you love and light
sarahlousie xx
mangochutney
Member

Re: Tamoxifen and weight gain again....

Ive been on Tamoxifen since last September and Herceptin since last July. (Got my last one on Friday! EEK!). When I was diagnosed in March 2011 I was 10 st 3lb. I dropped to about 9st 10lb initially, with the stress I think. But I gradually ballooned up to 11st 8lb on New Years Day this year!! So nearly 1 and a half stone from diagnosis. Ive managed to get down to 11st but cannot seem to shift any more at all. I dont know whether its the Herceptin or the Tamoxifen thats caused it, but as I finish the Herceptin this Friday, I'll soon see if its been that. I know Tamoxiffen, due to its menopausal side effects, can cause weight gain.
Maybe we need to resign ourselve to just being fatter!!!!

SamLee
Member

Re: Tamoxifen and weight gain again....

Sorry to be the bearer of bad news, but basically the answer is you won't be able to lose weight. I finished 12 months of Herceptin in February (I had it alongside chemo. surgery and rads for a primary tumour) and in the last 2 months put on just over a stone. I hadn't changed my diet whatsoever. All my chemo nurses said that that is what Herceptin does. I am not taking Tamoxifen.
I have basically cut down to only eat small cereal for breakfast, salad for lunch and a small meat and two veg for evening meal. I have given up alcohol and never touch sweets, chocolate and biscuits. I exercise 4 times a week. I have just about stopped the weight going up but it won't come down.
I did read that Tamoxifen makes your body hold on to 70% of its calories so at that reckoning to be able to lose weight you would have to exist on about 300 calaries a day.
My advise would be to buy a bigger size. I have had to resign myself to buying size 14 skirts and trousers in some shops now. Unfortunately.
Sorry to be the bearer of bad news.
Would love to hear from anyone who has bucked the trend.
Sam

sarahlousie
Member

Re: Tamoxifen and weight gain again....

bump
sarahlousie
Member

Tamoxifen and weight gain again....

Hi ladies,
Sorry for posting about this problem again (I know its been on here before) only I can't find an up to date thread on the subject so here goes. I have always been very slim size 8-10 and could eat whatever I wanted, I could still wear clothes that I had when I was a teenager now aged 44!!! have been on Tamoxifen/herceptin (as stage IV will be on herceptin for life and have had excellent ct results recently) since finishing chemo/surgery/rads last Sept and gradually been putting on weight, my mood swings seem to of sorted themselves out but now I can't fit into any of my clothes and feel fat and bloated, admittedly I have been getting huge cravings for chocolate and been munching on the stuff too much but honestly this is ridiculous, I have given up eating red meat and only eat chicken once a month, I drink a pint of green juice once a day and eat very healthly but still putting weight on, please don't get me wrong I am truly grateful for the drug and the fact that it is available to me its just that I was actually starting to feel normal/happy again and now after trying on my jeans and not being able to pull them up for the first time in my life I am feeling so fed up and miserable ( of course the endless rainy weather doesn't help).
Has anybody got any weight lose success stories or advice as too what to eat? and what exercise to do? is it possible to loose weight while on tamoxifen/herceptin? or should I just give up with the diet and eat what I want?
Any helpful replies would be most appreciated.
Love and light to all sarahlousie xx